Georgia, 2005Tornado in Georgia, October 5, 2005
October 5, 2005 · NWS JAX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Oct 5, 5:51 PM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Oct 5, 5:51 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
651 PM EDT WED OCT 5 2005
...T.S. TAMMY PASSING OFFSHORE OF THE FIRST COAST...
...TROPICAL IMPACTS NOW FOCUSED ON SOUTHEAST GEORGIA...
.SYNOPSIS...T.S. TAMMY IS JUST OFFSHORE OF MAYPORT TRACKING NWD WITH
LANDFALL EXPECTED IN THE NEXT HOUR OR TWO. A LOT OF DRY AIR HAS
WRAPPED AROUND THE SOUTH AND SOUTHEAST SIDE OF THE STORM...WHICH HAS
DIMINISHED THE RAINFALL THREAT OVER NORTHEAST FL. THEREFORE HAVE
DROPPED THE FLOOD WATCH FOR CLAY...PUTNAM...FLAGLER AND ST. JOHNS
COUNTIES...AS WELL AS THE LAKE WIND ADVISORY FOR CLAY AND PUTNAM
COUNTIES. THE AREA OF CONCERN IS NOW SE GEORGIA WHERE DOPPLER RADAR
VELOCITIES INDICATE SUSTAINED WINDS JUST ABOVE THE SFC OF 40-50KTS
INBOUND OVER CUMBERLAND ISLAND. ALSO THE HEAVIEST BANDS OF PRECIP
(HOURLY RAINFALL AMOUNTS FROM 2-4 INCHES) ARE MAINLY NORTH OF ST.
MARYS.
&&
.MARINE...TROPICAL STORM FORCE WIND GUSTS CONTINUE OVER THE WATERS
WITH SUSTAINED SPEEDS DOWN TO 20-25 KTS. SEAS ARE AROUND 9-12
FT. BREAKER HEIGHTS REMAIN HIGH...WITH SURF REPORTS FROM EARLIER THIS
AFTN AROUND 10-12 FT ALONG THE ST. JOHNS AND FLAGLER COASTS.
ALTHOUGH WINDS WILL BE SHIFTING OFFSHORE TONIGHT AS TAMMY MOVES
INLAND...BEACH GOERS THURSDAY (SURFERS) NEED TO BE EXTREMELY
CAUTIOUS AS RIPS CURRENTS WILL BE NUMEROUS DUE TO LINGERING
SWELL. NO CHANGES PLANNED AT THIS TIME TO THE COASTAL WATERS
FORECAST. TROPICAL STORM WARNING CONTINUES FOR ALL LEGS.
&&
.HYDROLOGY...AT 19Z BLACK CREEK WAS 7.41 FT AND RISING...BUT RIVER
LEVELS ARE ABOUT 2 FT BELOW EXPECTED LEVELS THIS AFTN DUE TO THE LACK
OF RAINFALL WITH THE DRY SLOT MOVING OVERHEAD. FLOOD STAGE IS 16 FT
WITH A CREST EXPECTED TOMORROW. IF THE CURRENT TREND CONTINUES...
LEVELS MAY REMAIN BELOW FLOOD STAGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 81 71 83 / 100 70 60 60
SSI 74 82 76 81 / 100 80 60 60
JAX 73 84 74 84 / 80 70 60 60
SGJ 76 85 77 84 / 80 70 60 60
GNV 72 84 73 85 / 70 70 60 60
OCF 73 84 74 86 / 70 70 60 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH UNTIL 5 PM THURSDAY FOR THE FOLLOWING ZONES:
DUVAL...AND NASSAU.
TROPICAL STORM WARNING FOR THE FOLLOWING
ZONES: DUVAL...FLAGLER...NASSAU...AND ST JOHNS.
GA...FLOOD WATCH UNTIL 5 PM THURSDAY FOR THE FOLLOWING ZONES:
APPLING...ATKINSON...BACON...BRANTLEY...CHARLTON...CLINCH...
COASTAL CAMDEN...COASTAL GLYNN...COFFEE...ECHOLS...INLAND
CAMDEN...INLAND GLYNN...JEFF DAVIS...PIERCE...WARE...AND
WAYNE.
TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: COASTAL
CAMDEN...COASTAL GLYNN...INLAND CAMDEN...AND INLAND GLYNN.
AM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE...
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM...FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE...FERNANDINA
BEACH TO ST AUGUSTINE FL OUT 20 NM...ST AUGUSTINE TO FLAGLER
BEACH FL 20 NM TO 60 NM OFFSHORE...AND ST AUGUSTINE TO FLAGLER
BEACH FL OUT 20 NM.
&&
ENYEDI/HESS/CARROLLHazardous weather outlook, Oct 5, 6:58 PM EST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
758 PM EDT WED OCT 5 2005
UPDATED TO REMOVE TROPICAL STORM WARNING IN NORTHEAST FLORIDA
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
758 PM EDT WED OCT 5 2005
THIS OUTLOOK IS FOR SOUTHEAST GEORGIA AND NORTHEAST FLORIDA.
.DAY ONE...TONIGHT...
...TROPICAL STORM WARNING IN EFFECT ALONG THE SOUTHEAST GEORGIA
COAST...
...FLOOD WATCH IN EFFECT FOR ALL OF SOUTHEAST GEORGIA AND NASSAU
COUNTY IN NORTHEAST FLORIDA...
PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT FROM THE
NATIONAL WEATHER SERVICE OFFICE IN JACKSONVILLE FOR DETAILS ON
IMPACTS OF TROPICAL STORM TAMMY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
TROPICAL STORM TAMMY IS FORECAST TO MOVE INLAND ACROSS SOUTHEAST
GEORGIA THURSDAY. CONDITIONS ARE EXPECTED TO SLOWLY IMPROVE DURING
THE DAY. IN ADDITION HEAVY RAIN COULD CAUSE FLOODING. A FLOOD WATCH
REMAINS IN EFFECT FOR PORTIONS OF AREA THROUGH THURSDAY AFTERNOON.
A COLD FRONT IS FORECAST TO CROSS THE AREA FRIDAY...WITH ANOTHER
LOCAL NORTHEASTER POSSIBLE LATER THIS WEEKEND AND INTO EARLY NEXT
WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT NECESSARY. HOWEVER...SPOTTERS ARE REQUESTED
TO REPORT ANY INSTANCES OF COASTAL AND LOWLAND FLOODING OR
SIGNIFICANT WIND GUSTS.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
MKT/HESS
In the hours before
Special weather statement, Oct 5, 1:38 PM EST, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
238 PM EDT WED OCT 5 2005
FLZ025-032-033-051945-
CLAY-DUVAL-ST. JOHNS-
238 PM EDT WED OCT 5 2005
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN
CLAY...NORTHERN ST. JOHNS AND DUVAL COUNTIES FOR STRONG WINDS VALID
UNTIL 345 PM EDT...
AT 238 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND A FEW THUNDERSTORMS CONTAINING STRONG WINDS
CENTERED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF DURBIN TO 5
MILES WEST OF GREEN COVE SPRINGS...MOVING NORTHWEST AT 20 MPH. THIS
ACTIVITY WILL ALSO AFFECT AREAS AROUND DOWNTOWN
JACKSONVILLE...JACKSONVILLE BEACH...GREEN COVE
SPRINGS...DURBIN...PENNEY FARMS...SWITZERLAND...BAYARD AND PONTE
VEDRA BEACH THROUGH 345 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. THERE IS ALSO AN
AREAL FLOOD WARNING IN EFFECT FOR THE SAME AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
DEESE
Special weather statement, Oct 5, 5:21 PM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
621 PM EDT WED OCT 5 2005
GAZ165-166-052300-
COASTAL CAMDEN-INLAND CAMDEN-
621 PM EDT WED OCT 5 2005
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR
STRONG WINDS VALID UNTIL 700 PM EDT...
AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF SHOWERS AND ISOLATED THUNDERSTORMS JUST EAST OF CUMBERLAND
ISLAND...MOVING WEST AT 30 MPH. THIS ACTIVITY WILL ALSO AFFECT AREAS
AROUND HIGH POINT...CUMBERLAND ISLAND...KINGS BAY BASE...HARRIETTS
BLUFF...KINGSLAND...WOODBINE...COLESBURG AND TARBORO THROUGH 700 PM
EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
CARROLL
Special weather statement, Oct 5, 6:07 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
707 PM EDT WED OCT 5 2005
GAZ153-154-052345-
COASTAL GLYNN-INLAND GLYNN-
707 PM EDT WED OCT 5 2005
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GLYNN COUNTY FOR
STRONG WINDS VALID UNTIL 745 PM EDT...
AT 707 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF SHOWERS AND ISOLATED THUNDERSTORMS NEAR ST. SIMONS ISLAND...
MOVING WEST NORTHWEST AT 30 MPH. THIS ACTIVITY WILL AFFECT AREAS
AROUND SEA ISLAND...ST. SIMONS...GLYNN HAVEN...LITTLE ST. SIMONS
ISLAND...BRUNSWICK...COUNTRY CLUB ESTATES...DOCK JUNCTION AND BOYS
ESTATE THROUGH 745 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
CARROLL
Special weather statement, Oct 5, 6:14 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
714 PM EDT WED OCT 5 2005
GAZ165-166-060015-
COASTAL CAMDEN-INLAND CAMDEN-
714 PM EDT WED OCT 5 2005
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR
STRONG WINDS VALID UNTIL 815 PM EDT...
AT 714 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF SHOWERS AND ISOLATED THUNDERSTORMS OVER EASTERN CAMDEN
COUNTY MOVING WEST NORTHWEST AT 30 MPH. THIS ACTIVITY WILL AFFECT
AREAS AROUND KINGSLAND...KINGS BAY BASE...HARRIETTS BLUFF...DOVER
BLUFF...WOODBINE...COLESBURG...WAVERLY AND TARBORO THROUGH
815 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
CARROLL
Special weather statement, Oct 5, 7:04 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
804 PM EDT WED OCT 5 2005
GAZ153-154-060100-
COASTAL GLYNN-INLAND GLYNN-
804 PM EDT WED OCT 5 2005
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GLYNN COUNTY FOR
STRONG WINDS VALID UNTIL 900 PM EDT...
AT 804 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF RAIN WITH ISOLATED THUNDERSTORMS MOVING ONSHORE FROM JEKYLL
ISLAND TO ST. SIMONS ISLAND...MOVING NORTHWEST AT 30 MPH. THIS BAND
OF CONVECTION WILL AFFECT AREAS AROUND ST. SIMONS...SEA
ISLAND...GLYNN HAVEN...COUNTRY CLUB ESTATES...BRUNSWICK...LITTLE ST.
SIMONS ISLAND...DOCK JUNCTION AND BOYS ESTATE THROUGH 900 PM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
ENYEDI
Special weather statement, Oct 5, 7:22 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
822 PM EDT WED OCT 5 2005
GAZ165-166-060100-
COASTAL CAMDEN-INLAND CAMDEN-
822 PM EDT WED OCT 5 2005
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR
STRONG WINDS VALID UNTIL 900 PM EDT...
AT 822 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF CONVECTION WITH EMBEDDED THUNDERSTORMS MOVING INLAND FROM
CUMBERLAND ISLAND TO JEKYLL ISLAND...MOVING NORTHWEST AT 25 MPH. THE
CONVECTION WILL AFFECT AREAS AROUND KINGSLAND...HARRIETTS
BLUFF...COLESBURG...WOODBINE AND TARBORO THROUGH 900 PM EDT. GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
ENYEDI
Tornado, Glynn
- When
- October 5, 7:30 PM EST to 7:35 PM EST
- Where
- Glynn County, 1 mi W of (Bqk)glynco Arpt Bru
- Rating
- F0
- Path length
- 2 mi
- Path width
- 100 yd
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.267, -81.483
Spawned by Tropical Storm Tammy. Tornado touched down near Spur 25 striking a hotel and causing minor roof damage (est. $10K) and snapping several pines. Tornado moved NNE over Gatch Lane where it ripped up power lines and unroofed a mobile home (est $40K) and lifted. Tornado had a second brief touchdown along State Road 99 near New Hope Plantation where it snapped pine trees.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, October 5, 20051 death · 2 injured · 1 event
- Blizzard in North Dakota, October 5, 2005$1.2 million · 12 events
- Tropical Storm in Georgia, October 5 to 7, 200597 events
- Heavy Snow in Montana, October 5, 200511 events
- High Surf in Hawaii, October 5 to 8, 200511 events
- Flash Flooding and Damaging Wind in Georgia, October 5 to 7, 200550 kt wind · 9 events
- Tropical Storm in Georgia, October 5 to 6, 20058 events
- Heavy Snow in Montana, October 5, 20057 events
- Blizzard in North Dakota, October 5 to 6, 20056 events
- Tropical Storm in Georgia, October 5 to 6, 20055 events
- Hail and Damaging Winds in New Mexico, October 5, 2005$3,000 · 65 kt wind · 5 events
- Tropical Storm in Florida, October 5, 20054 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476171.